Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 21, 2017, 2:06 AM PDT. It took effect at Apr 22, 2017, 5:00 AM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2017, 2:06 AM PDT (09:06 UTC)
- In effect from
- Apr 22, 2017, 5:00 AM PDT
- Expired
- Apr 23, 2017, 9:14 AM PDT
- In force
- 28 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
837 WHUS76 KMFR 210906 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 AM PDT FRI APR 21 2017 ...BREEZY WITH STEEP SEAS ON SATURDAY... .A COLD FRONT WILL PUSH THROUGH SATURDAY BRINGING A PERIOD OF GUSTY SOUTH WINDS AND STEEP SEAS. PZZ350-356-370-376-212300- /O.NEW.KMFR.SC.Y.0041.170422T1200Z-170422T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 206 AM PDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY. * WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS 30 TO 35 KNOTS. * WAVES...SOUTHWEST 8 TO 10 FEET AT A DOMINANT PERIOD OF 13 SECONDS AS WEST SWELL AND WIND WAVES COMBINE. * AREAS AFFECTED...GENERALLY FROM CAPE SEBASTIAN NORTHWARD, ESPECIALLY FROM PORT ORFORD TO BANDON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
6 follow-up statements
061 WHUS76 KMFR 212140 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT FRI APR 21 2017 ...BREEZY WITH STEEP SEAS ON SATURDAY... .A COLD FRONT WILL MOVE THROUGH THE WATERS SATURDAY BRINGING A PERIOD OF GUSTY SOUTH WINDS AND STEEP SEAS. WINDS WILL DIMINISH SATURDAY AFTERNOON...BUT STEEP SEAS WILL PERSIST THROUGH SUNDAY. PZZ350-356-370-376-221045- /O.CON.KMFR.SC.Y.0041.170422T1200Z-170422T2100Z/ /O.NEW.KMFR.SW.Y.0043.170422T2100Z-170424T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 PM PDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM PDT SATURDAY UNTIL 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 5 PM PDT SUNDAY. * WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * SEAS...COMBINED SEAS WILL BUILD TO 9 TO 11 FEET SATURDAY AFTERNOON...THEN PERSIST AT 9 TO 10 FEET SATURDAY NIGHT INTO SUNDAY. SEAS WILL INITIALLY BE DOMINATED BY SHORT PERIOD WIND DRIVEN WAVES...THEN MODERATE SOUTHWEST SWELL WILL DEVELOP IN THE AFTERNOON WITH A DOMINANT PERIOD OF 11 SECONDS. SWELL WILL BECOME WESTERLY SATURDAY NIGHT WITH A DOMINANT PERIOD OF 13 SECONDS. * TIMING...WINDS WILL INCREASE EARLY SATURDAY MORNING AND DIMINISH SATURDAY AFTERNOON. STEEP SEAS WILL DEVELOP EARLY SATURDAY MORNING AND PERSIST THROUGH SUNDAY. * AREAS AFFECTED...THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR FROM AROUND CAPE BLANCO NORTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
432 WHUS76 KMFR 220930 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 AM PDT SAT APR 22 2017 ...BREEZY WITH STEEP SEAS TODAY... ...GALES POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING... .A COLD FRONT WILL MOVE THROUGH THE WATERS SATURDAY BRINGING A PERIOD OF GUSTY SOUTH WINDS AND STEEP SEAS. WINDS WILL DIMINISH SATURDAY AFTERNOON...BUT STEEP SEAS WILL PERSIST THROUGH SUNDAY. A STRONGER FRONTAL SYSTEM ARRIVING SUNDAY NIGHT INTO MONDAY MORNING COULD BRING A BRIEF PERIOD OF GALES MAINLY NORTH OF CAPE BLANCO BEYOND 5 NAUTICAL MILES OF THE COAST. PZZ370-222300- /O.EXT.KMFR.SC.Y.0041.170422T1200Z-170422T1800Z/ /O.EXT.KMFR.SW.Y.0043.170422T1800Z-170424T0000Z/ /O.NEW.KMFR.GL.A.0016.170424T0600Z-170424T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 AM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH LATE THIS MORNING. * SEAS...SEAS WILL BECOME STEEP AT 7 TO 9 FEET THIS MORNING AS SOUTHWEST SWELL AND WIND WAVES BUILD. COMBINED SEAS ARE EXPECTED TO REACH 10 TO 12 FEET AT 12 SECONDS THIS AFTERNOON, AND THEN WILL REMAIN AROUND 10 FEET THROUGH LATE SUNDAY AFTERNOON. * GALE WATCH...SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KNOTS WITH GUST AROUND 40 KNOTS LATE SUNDAY EVENING INTO MONDAY MORNING. SEAS COULD BUILD TO 14 FEET AT 11 SECONDS MONDAY MORNING. * AREAS AFFECTED...THE SMALL CRAFT ADVISORIES COVER NEARLY THE ENTIRE AREA. THE GALE WATCH IS FOR AREAS BETWEEN 5 AND 40 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-376-222300- /O.EXT.KMFR.SC.Y.0041.170422T1200Z-170422T1800Z/ /O.EXT.KMFR.SW.Y.0043.170422T1800Z-170424T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 AM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT SUNDAY... * WINDS...SOUTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH LATE THIS MORNING. * SEAS...SEAS WILL BECOME STEEP AT 7 TO 9 FEET THIS MORNING AS SOUTHWEST SWELL AND WIND WAVES BUILD. COMBINED SEAS ARE EXPECTED TO REACH 9 TO 12 FEET AT 12 SECONDS THIS AFTERNOON, AND THEN WILL REMAIN AROUND 10 FEET THROUGH LATE SUNDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
913 WHUS76 KMFR 221550 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 850 AM PDT SAT APR 22 2017 ...BREEZY WITH STEEP SEAS TODAY... ...GALES POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING... .GUSTY SOUTH WINDS WILL BECOME SOUTHWEST AND DIMINISH THIS AFTERNOON AS A COLD FRONT PUSHES ONSHORE. BUT, SEAS WILL REMAIN STEEP AND CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY. A STRONGER FRONTAL SYSTEM ARRIVING SUNDAY NIGHT INTO MONDAY MORNING COULD BRING A BRIEF PERIOD OF GALES MAINLY NORTH OF CAPE BLANCO AND BEYOND 5 NAUTICAL MILES OF THE COAST. PZZ370-230500- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170424T0000Z/ /O.CAN.KMFR.SW.Y.0043.170422T1800Z-170424T0000Z/ /O.CON.KMFR.GL.A.0016.170424T0600Z-170424T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 850 AM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH LATE THIS MORNING EASING BELOW 20 KNOTS THIS AFTERNOON. * SEAS...STEEP AT 7 TO 9 FEET THIS MORNING DUE TO A COMBINATION OF WIND WAVES AND SOUTHWEST SWELL. COMBINED SEAS ARE EXPECTED TO REACH 10 TO 12 FEET AT 12 SECONDS THIS AFTERNOON, AND THEN WILL REMAIN AROUND 10 FEET THROUGH LATE SUNDAY AFTERNOON. * GALE WATCH...SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KNOTS WITH GUST AROUND 40 KNOTS LATE SUNDAY EVENING INTO MONDAY MORNING. SEAS COULD BUILD TO 14 FEET AT 11 SECONDS MONDAY MORNING. * AREAS AFFECTED...THE SMALL CRAFT ADVISORY COVERS NEARLY THE ENTIRE AREA. THE GALE WATCH IS FOR AREAS BETWEEN 5 AND 40 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-376-230500- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170424T0000Z/ /O.CAN.KMFR.SW.Y.0043.170422T1800Z-170424T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 850 AM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH LATE THIS MORNING EASING BELOW 20 KNOTS THIS AFTERNOON. * SEAS...STEEP AT 7 TO 9 FEET THIS MORNING DUE TO A COMBINATION OF WIND WAVES AND SOUTHWEST SWELL. COMBINED SEAS ARE EXPECTED TO REACH 10 TO 12 FEET AT 12 SECONDS THIS AFTERNOON, AND THEN WILL REMAIN AROUND 10 FEET THROUGH LATE SUNDAY AFTERNOON. * AREAS AFFECTED...THE SMALL CRAFT ADVISORY COVERS NEARLY THE ENTIRE AREA, EXCEPT A SMALL AREA WITHIN ABOUT 5 NM FROM SHORE SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
185 WHUS76 KMFR 222130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT SAT APR 22 2017 ...STEEP SEAS THROUGH SUNDAY EVENING... ...VERY STEEP SEAS LIKELY SUNDAY NIGHT THROUGH MONDAY EVENING... .SEAS WILL REMAIN STEEP AND CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY EVENING. A FRONT ARRIVING SUNDAY NIGHT INTO MONDAY MORNING COULD BRING A BRIEF PERIOD OF GALES MAINLY NORTH OF CAPE BLANCO AND BEYOND 5 NAUTICAL MILES OF THE COAST. VERY STEEP SEAS WILL DEVELOP OVER ALMOST ALL OF THE COASTAL WATERS. PZZ370-231030- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170424T0600Z/ /O.UPG.KMFR.GL.A.0016.170424T0600Z-170424T1800Z/ /O.NEW.KMFR.SE.W.0033.170424T0600Z-170425T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT LATE SUNDAY NIGHT WITH OCCASIONAL GUSTS TO 40 KT. WINDS WILL BECOME SOUTHWEST 15 TO 25 KT BY MONDAY AFTERNOON. * SEAS...STEEP SEAS AT 10 TO 12 FEET WILL BUILD TO A VERY STEEP 12 TO 14 FEET MONDAY...THEN SUBSIDE TO 10 TO 12 FEET MONDAY NIGHT. SEAS WILL BE DOMINATED BY WEST TO SOUTHWEST SWELL EXCEPT FOR SUNDAY NIGHT INTO MONDAY MORNING...WHEN THERE WILL BE SIGNIFICANT WIND CHOP ON TOP OF THE SWELL. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY SMALL CRAFT ADVISORY AND HAZARDOUS SEAS WARNING CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-231030- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170424T0600Z/ /O.NEW.KMFR.SE.W.0033.170424T0600Z-170425T0600Z/ /O.NEW.KMFR.SW.Y.0044.170424T0600Z-170425T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 230 PM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KT LATE SUNDAY NIGHT...THEN DIMINISH BY MONDAY AFTERNOON. * SEAS...STEEP SEAS AT 9 TO 11 FEET WILL BUILD TO A STEEP TO VERY STEEP 11 TO 13 FEET MONDAY...THEN SUBSIDE TO 10 TO 11 FEET MONDAY NIGHT. SEAS WILL BE DOMINATED BY WEST TO SOUTHWEST SWELL EXCEPT FOR SUNDAY NIGHT INTO MONDAY MORNING...WHEN THERE WILL BE SIGNIFICANT WIND CHOP ON TOP OF THE SWELL. * AREAS AFFECTED...THE INITIAL SMALL CRAFT ADVISORY WILL AFFECT AREAS BEYOND 5 NM OF THE COAST SOUTH OF HUMBUG MOUNTAIN...AND ALL OF THE WATERS NORTH OF THAT POINT. THE HAZARDOUS SEAS WARNING WILL AFFECT ALL AREAS EXCEPT WITHIN 5 NM OF THE COAST FROM CAPE FERRELO SOUTH. SMALL CRAFT ADVISORY SEAS WILL AFFECT THE REST OF THE AREA. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-376-231030- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170424T0600Z/ /O.NEW.KMFR.SE.W.0033.170424T0600Z-170425T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT LATE SUNDAY NIGHT. WINDS WILL BECOME SOUTHWEST 15 TO 25 KT BY MONDAY AFTERNOON. * SEAS...STEEP SEAS AT 9 TO 12 FEET WILL BUILD TO A VERY STEEP 11 TO 13 FEET MONDAY...THEN SUBSIDE TO 10 TO 12 FEET MONDAY NIGHT. SEAS WILL BE DOMINATED BY WEST TO SOUTHWEST SWELL EXCEPT FOR SUNDAY NIGHT INTO MONDAY MORNING...WHEN THERE WILL BE SIGNIFICANT WIND CHOP ON TOP OF THE SWELL. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY SMALL CRAFT ADVISORY AND HAZARDOUS SEAS WARNING CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
897 WHUS76 KMFR 230942 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 AM PDT SUN APR 23 2017 ...STEEP SEAS GENERALLY EXPECTED INTO TUESDAY MORNING... ...WARNING LEVEL CONDITIONS NORTH OF CAPE BLANCO MONDAY MORNING... .SEAS WILL REMAIN STEEP AND CONDITIONS ARE EXPECTED TO REMAIN HAZARDOUS TO SMALL CRAFT ACROSS MOST OF THE AREA INTO TUESDAY MORNING. A FRONT ARRIVING SUNDAY NIGHT INTO MONDAY MORNING COULD BRING A BRIEF PERIOD OF GALES MAINLY NORTH OF CAPE BLANCO AND BEYOND 5 NAUTICAL MILES OF THE COAST, BUT THERE IS HIGHER CONFIDENCE THAT VERY STEEP SEAS WILL OCCUR MONDAY MORNING. WINDS WILL DIMINISH MONDAY, BUT SEAS ARE EXPECTED TO REMAIN STEEP INTO TUESDAY MORNING. PZZ356-232300- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170425T1200Z/ /O.CAN.KMFR.SE.W.0033.170424T0600Z-170425T0600Z/ /O.CAN.KMFR.SW.Y.0044.170424T0600Z-170425T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 242 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * SEAS... 13 SECOND PERIOD WEST SWELL DOMINATED SEAS OF 8 TO 10 FEET TODAY WILL STEEPEN TONIGHT INTO MONDAY MORNING AS SOUTH WIND SEAS BUILD. COMBINED SEAS ARE EXPECTED TO PEAK AT 10 TO 12 FEET AT 11 SECONDS DURING THE DAY MONDAY. STEEP SEAS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING BEFORE SUBSIDING. * WINDS...SOUTH WINDS WILL INCREASE SUNDAY NIGHT INTO MONDAY MORNING TO 20 TO 30 KT WITH GUSTS 30 TO 40 KT. WINDS ARE EXPECTED TO BECOME WESTERLY AROUND SUNRISE MONDAY MORNING AND DIMINISH. * AREAS AFFECTED...THE SMALL CRAFT ADVISORY WILL MAINLY AFFECT AREAS BEYOND 5 NM OF THE COAST SOUTH OF GOLD BEACH...AND ALL OF THE AREA NORTH OF THAT POINT THROUGH MONDAY MORNING. THEREAFTER, SEAS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO AFFECT ALL AREAS THROUGH TUESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-232300- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170425T1200Z/ /O.CAN.KMFR.SE.W.0033.170424T0600Z-170425T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. * SEAS...13 SECOND PERIOD WEST SWELL DOMINATED SEAS OF 8 TO 11 FEET TODAY WILL STEEPEN TONIGHT INTO MONDAY MORNING AS SOUTH WIND SEAS BUILD. COMBINED SEAS ARE EXPECTED TO PEAK AT 10 TO 12 FEET AT 11 SECONDS DURING THE DAY MONDAY. STEEP SEAS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING BEFORE SUBSIDING. * WINDS...SOUTH WINDS WILL INCREASE SUNDAY NIGHT INTO MONDAY MORNING TO 20 TO 30 KT WITH GUSTS 30 TO 40 KT. WINDS ARE EXPECTED TO BECOME WESTERLY AROUND SUNRISE MONDAY MORNING AND DIMINISH. * AREAS AFFECTED...ALL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-232300- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-170425T1200Z/ /O.EXT.KMFR.SE.W.0033.170424T0900Z-170424T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 242 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... * SEAS...13 SECOND PERIOD WEST SWELL DOMINATED SEAS OF 8 TO 11 FEET TODAY WILL STEEPEN TONIGHT INTO MONDAY MORNING AS SOUTH WIND SEAS BUILD. COMBINED SEAS ARE EXPECTED TO PEAK AT A STEEP TO VERY STEEP 10 TO 14 FEET AT 11 SECONDS OR LESS DURING THE DAY MONDAY. STEEP SEAS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING BEFORE SUBSIDING. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT LATE SUNDAY NIGHT WITH GUSTS 30 TO 40 KT. WINDS COULD BRIEFLY REACH GALES 35 KT GUSTING TO 45 KT BETWEEN ABOUT 2AM AND 5AM PDT MONDAY MORNING BETWEEN 5 AND 25 NAUTICAL MILES FROM THE COAST. WINDS ARE EXPECTED TO BECOME WESTERLY AROUND SUNRISE MONDAY MORNING AND DIMINISH. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED BETWEEN 5 AND 55 NAUTICAL MILES OF THE COAST MONDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
524 WHUS76 KMFR 231614 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 914 AM PDT SUN APR 23 2017 ...WARNING LEVEL CONDITIONS NORTH OF CAPE BLANCO MONDAY MORNING... .A FRONT ARRIVING SUNDAY NIGHT INTO MONDAY MORNING COULD BRING A BRIEF PERIOD OF GALES MAINLY NORTH OF CAPE BLANCO AND BEYOND 5 NAUTICAL MILES OF THE COAST, BUT THERE IS HIGHER CONFIDENCE THAT VERY STEEP SEAS WILL OCCUR MONDAY MORNING. WINDS WILL DIMINISH MONDAY, BUT SEAS ARE EXPECTED TO REMAIN STEEP INTO TUESDAY MORNING. PZZ350-370-240515- /O.CAN.KMFR.SC.Y.0041.000000T0000Z-170425T1200Z/ /O.NEW.KMFR.SC.Y.0042.170424T0600Z-170425T1200Z/ /O.CON.KMFR.SE.W.0033.170424T0900Z-170424T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 914 AM PDT SUN APR 23 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY. * SEAS...COMBINED SEAS ARE EXPECTED TO PEAK AT A STEEP TO VERY STEEP 10 TO 14 FEET AT 11 SECONDS OR LESS DURING THE DAY MONDAY. STEEP SEAS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING BEFORE SUBSIDING. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT LATE TONIGHT WITH GUSTS 30 TO 40 KT. WINDS COULD BRIEFLY REACH GALES 35 KT GUSTING TO 45 KT BETWEEN ABOUT 2AM AND 5AM PDT MONDAY MORNING BETWEEN 5 AND 25 NAUTICAL MILES FROM THE COAST. WINDS ARE EXPECTED TO BECOME WESTERLY AROUND SUNRISE MONDAY MORNING AND DIMINISH. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED BETWEEN 5 AND 55 NAUTICAL MILES OF THE COAST MONDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-376-240515- /O.CAN.KMFR.SC.Y.0041.000000T0000Z-170425T1200Z/ /O.NEW.KMFR.SC.Y.0042.170424T0600Z-170425T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 914 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY. * SEAS... 13 SECOND PERIOD WEST SWELL DOMINATED SEAS OF 8 TO 10 FEET TODAY WILL STEEPEN TONIGHT INTO MONDAY MORNING AS SOUTH WIND SEAS BUILD. COMBINED SEAS ARE EXPECTED TO PEAK AT 10 TO 12 FEET AT 11 SECONDS DURING THE DAY MONDAY. STEEP SEAS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING BEFORE SUBSIDING. * WINDS...SOUTH WINDS WILL INCREASE TONIGHT INTO MONDAY MORNING TO 20 TO 30 KT WITH GUSTS 30 TO 40 KT. WINDS ARE EXPECTED TO BECOME WESTERLY AROUND SUNRISE MONDAY MORNING AND DIMINISH. * AREAS AFFECTED...THE SMALL CRAFT ADVISORY WILL MAINLY AFFECT AREAS BEYOND 5 NM OF THE COAST SOUTH OF GOLD BEACH...AND ALL OF THE AREA NORTH OF THAT POINT THROUGH MONDAY MORNING. THEREAFTER, SEAS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO AFFECT ALL AREAS THROUGH TUESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 8:15 PM PDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 8:15 PM PDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Medford OR
815 PM PDT Thu Apr 20 2017
.UPDATE...Showers continue this evening, mainly along the Cascades
near and north of Crater Lake. These should fade out this evening,
then dry conditions will prevail as high pressure builds in
overhead. Fog is possible in the West Side valleys by early
morning, but this should burn off quickly in the morning if it
forms. Then with clear skies and strong high pressure, Friday is
set up to be the warmest day of the season so far.
For more information and the rest of the forecast, see the
previous discussion below. -BPN
&&
.AVIATION...21/00Z TAF CYCLE...Scattered showers will continue
through early this evening, with best chances of shower activity
along and west of the Southern Oregon Cascades, then will clear.
Cigs are expected remain VFR at all TAF sites this evening and
tonight. Partial terrain obscuration will continue through the
evening as clouds linger. Though unusual for this time of year
patchy valley fog may lower conditions to MVFR early Friday morning
as a ridge builds into the area. Confidence is low, as fog
development will depend on cloud cover... a high cloud deck could
prevent surface temps from dropping enough. Models and guidance
currently support patchy fog and MVFR at KRBG and KLMT with lesser
chances at KMFR. Expect VFR areawide around 16z Friday, continuing
through the afternoon. -CC
&&
.MARINE...Updated 800 PM PDT Thursday, 20 April 2017...Steep swell
dominated seas will gradually lower tonight. A front will bring
building seas and gusty south winds on Saturday, likely reaching
small craft advisory levels into Saturday night. Model forecasts
are in good agreement showing an active pattern Sunday night through
all of next week with several fronts moving across the area. Small
craft advisory levels winds and seas are likely with these fronts.
With this active storm track, models and guidance support building
westerly swell to around 12 to 13 feet by Wednesday. -CC/BPN
&&
.PREV DISCUSSION... /Issued 303 PM PDT Thu Apr 20 2017/
DISCUSSION...Short term, until Monday. Models are in very good
agreement through the short term. Showers continue to taper off
this evening as an upper level low continues to build over the
Pacific Northwest. By Friday a thermal trough deepens along the
southern coast, with offshore flow preceding across the east side
by sunrise. This drying and warming offshore flow will bring a
rapid warm-up across the region, with the highs friday more than
ten degrees warmer than today's highs over most of the region. The
thermal trough moves inland Friday afternoon, contributing to the
inland warm-up. The offshore floor overnight into Friday morning
should bump up the overnight low and tomorrows highs on the
extreme southern coast, but with the short duration and light to
moderate strength of the flow have not gone "full Chetco" with the
temps.
The upper level ridge shifts east Saturday southerly flow returns.
However, this southerly flow will not be prolonged and strong
enough to bring much moisture into the region ahead of the front,
which will already be hampered by being slammed into the upper
level ridge just to the east of the forecast area, and the bulk of
the light precip will be confined to the coast with only a little
bit spilling over to the east side.
The upper ridge moves east and a progressive zonal flow pattern
returns an active pattern and the sogginess that we have all come
to love for the past many, many months. Sven
Long Term...Monday through Thursday... A wet pattern will continue
in the extended. A 140kt jet streak will nose into the area Monday
pushing a cold front onshore, bringing precipitation to the
coast...then spreading inland towards eastern Lake and Modoc
Counties Monday afternoon. Snow levels will be above 5500 feet.
Showers are expected behind the front Monday night. A stronger
system will move into the area Tuesday, bringing another wave of
precip Tuesday into Wednesday, with snow levels above mainly above
6500 feet. Gusty winds over the east side are possible Tuesday
night, ahead of the low. Wednesday night through Friday should
feature scattered postfrontal showers. Snow levels will drop down to
4500 to 5500 feet, but since this should be after the bulk of
precipitation, do not expect significant snow impacts. -MSC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas until 11 PM PDT this
evening for PZZ356-376.
BPN/CC/SBN/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:40 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 18 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.